MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT G3+ CARTRIDGE

ABBOTT POINT OF CARE I-STAT G3+ CARTRIDGE
Catalog Number 03P78-50
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling was evaluated during the investigation as pertaining to the event.The investigation was completed on 04/26/2017.Retain product was tested and performing to specification.Return product was not available.Investigation: a review of the device history record confirmed the lot passed finished goods release criteria.Retain cartridge testing met the acceptance criteria found in q04.01.003 rev.Z, appendix 1 - product complaint level 2 and level 3 investigation procedure.Assessment: the complaint investigation concluded there was no product deficiency and that the i-stat cartridge lot is meeting specification.There is not enough information to determine whether an i-stat product malfunction occurred.
 
Event or Problem Description
On (b)(6) 2017, abbott point of care was contacted by a customer regarding i-stat g3+ cartridges that yielded suspected discrepant ph results on a (b)(6) male patient with a cardiac condition.No additional patient information was available.Tests: 23:34, i-stat.7.024, no retest.Tests: 23:44, rapid point 405.7.380, (same sample as i-stat).At the time of the event there was no indication of a product malfunction based on the information provided and assessed by apoc; however, this mdr is a retrospective filing in response to an observation from an fda inspection conducted may 8th to 12th, 2017 at abbott point of care ((b)(4)).

Brand Name
I-STAT G3+ CARTRIDGE
Common Device Name
G3+ CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key6941397
Report Number2245578-2017-00567
Device Sequence Number16345591
Product Code CHL
UDI-Device Identifier10054749000064
UDI-Public10054749000064
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K940918
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2017
Device Catalogue Number03P78-50
Device Lot NumberD16309A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2017
Initial Report FDA Received Date10/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR